Follow
Share

what should I do at night if she goes again?

This question has been closed for answers. Ask a New Question.
I wouldn't give her Imodium without checking with her doctor first. She could have any number of conditions where stopping the diarrhea is not a good thing, specifically C.Diff. Contact her doctor and get a container to obtain a sample of it so they can run tests to see if she has an infection first. If it's simply a bug, let it run its course. Any other symptoms? Fever, etc?
Helpful Answer (0)
Report

Giving tums or immodium to patients with certain illnesses can be dangerous for them. I apologize for not knowing, however, I was researching chron's disease and c-diff infections when I read about it.
Helpful Answer (0)
Report

How is mom now?

If she does have a bug it's sometimes is better to let it out of the system rather than stop it

I'm sorry I know the cleanup can be awful
Helpful Answer (0)
Report

If her diarrhea is due to a food infection then it's best to give her liquids and let it run its course. If her diarrhea becomes chronic, you need to speak with her doctor. Do not diagnose her yourself and avoid administering new medications because the side effects in old people can be unpredictable and much worse than you ever anticipated.
Helpful Answer (1)
Report

Pam you just reminded me of something when you wrote about keeping a record of what NK's Mom eats.

Some elders will start to become lactose-intolerant to milk and dairy products, the outcome will be diarrhea.   There are products that one can substitute, such as Lactaid milk which taste identical to regular milk.   Lactaid ice cream, the chocolate is realllly good :)
Helpful Answer (1)
Report

First off, don't just take her word for it. You need to see it, so you can call the MD and describe it. Odor, color, contents are important. He can tell you if Imodium is OK with any meds she takes. You also need to keep a record of what she ate. You also check the fridge for spoiled food, because she probably has some in there.
Helpful Answer (3)
Report

You might want to consult with your Mom's doctor on this matter, to make sure that the Imodium doesn't interfere with any other medicine she is taking.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.